Alert archive / Alabama / Small Craft Advisories in 2019

Small Craft Advisory 39, NWS Mobile, AL

October 21, 2019

NWS Mobile, AL issued this small craft advisory at Oct 21, 2019, 3:55 PM CDT. It took effect at Oct 22, 2019, 7:00 AM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2019, 3:55 PM CDT (20:55 UTC)
In effect from
Oct 22, 2019, 7:00 AM CDT
Expired
Oct 23, 2019, 10:00 AM CDT
In force
27 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

386 
WHUS74 KMOB 212055
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
355 PM CDT Mon Oct 21 2019

GMZ631-632-650-655-670-675-221200-
/O.NEW.KMOB.SC.Y.0039.191022T1200Z-191023T0000Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
355 PM CDT Mon Oct 21 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 7 AM to 7 PM CDT Tuesday. 

* WINDS...North 18 to 23 knots. 

* WAVES/SEAS...Building to 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
4 follow-up statements
496 
WHUS74 KMOB 220946
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
446 AM CDT Tue Oct 22 2019

GMZ670-675-221800-
/O.EXT.KMOB.SC.Y.0039.191022T1200Z-191023T1500Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
446 AM CDT Tue Oct 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

* WINDS...North 18 to 23 knots with gusts over 25 knots.

* WAVES/SEAS...Building to 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ631-632-650-655-221800-
/O.CON.KMOB.SC.Y.0039.191022T1200Z-191023T0000Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
446 AM CDT Tue Oct 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...North 18 to 23 knots with gusts over 25 knots.

* WAVES/SEAS...2 to 4 feet over the near shore coastal waters.
  Waves up to around 2 feet over Lower Mobile Bay and the
  Mississippi Sound. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
452 
WHUS74 KMOB 222044
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
344 PM CDT Tue Oct 22 2019

GMZ650-655-230445-
/O.EXT.KMOB.SC.Y.0039.000000T0000Z-191023T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
344 PM CDT Tue Oct 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

* WINDS...North 15 to 20 knots with gusts near 25 knots.

* WAVES/SEAS...2 to 4 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ631-632-230000-
/O.CON.KMOB.SC.Y.0039.000000T0000Z-191023T0000Z/
Southern Mobile Bay-Mississippi Sound-
344 PM CDT Tue Oct 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...North 15 to 20 knots with gusts near 25 knots.

* WAVES/SEAS...Waves up to around 2 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ670-675-230445-
/O.CON.KMOB.SC.Y.0039.000000T0000Z-191023T1500Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
344 PM CDT Tue Oct 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...

* WINDS...North 18 to 23 knots with gusts over 25 knots.

* WAVES/SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
955 
WHUS74 KMOB 230350
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1050 PM CDT Tue Oct 22 2019

GMZ650-655-670-675-231200-
/O.CON.KMOB.SC.Y.0039.000000T0000Z-191023T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1050 PM CDT Tue Oct 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...

* WINDS...North 18 to 23 knots with gusts of 25 to 30 knots.

* WAVES/SEAS...2 to 4 feet nearshore and 3 to 5 feet well 
  offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
192 
WHUS74 KMOB 230950
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
450 AM CDT Wed Oct 23 2019

GMZ650-655-670-675-231500-
/O.CON.KMOB.SC.Y.0039.000000T0000Z-191023T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
450 AM CDT Wed Oct 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS...North 18 to 23 knots with gusts of 25 to 30 knots.

* WAVES/SEAS...2 to 4 feet nearshore and 3 to 5 feet well 
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 3:41 PM CDT, 14 minutes earlier.

Area forecast discussion, Oct 21, 3:41 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
341 PM CDT Mon Oct 21 2019

.NEAR TERM /Now Through Tonight/...By early this evening most of
the heavier showers and thunderstorms will be over the eastern
half of the forecast area or generally east of a line stretching
from Thomasville to Gulf Shores in AL including all locations in
the western FL Panhandle. Thunderstorms will continue to decrease
in coverage and intensity mostly due to the lost of daytime
heating and better forcing aloft that shifts off to the northeast,
though we still can't rule out a few strong storms below severe
limits occurring mostly before midnight. By around midnight or
shortly before a cold front begins to move into northern and
western sections of the forecast area moving off the coast before
sunrise. Expect a moderate northerly flow in the wake of the front
slowly diminishing after sunrise. Temperatures will range from
the lower to middle 50s north of the front, or northern and
western the sections of the forecast area, and the upper 50s to
middle 60s south and east of the front which includes most areas
generally along and east of the I-65 corridor inland and most
locations along the immediate coast. 32/ee

.SHORT TERM /Tuesday Through Thursday night/...A large upper trof,
the axis of which extends from the western Great Lakes to the
lower Mississippi river valley, takes on a negative tilt through
Tuesday night while lifting into the northeast states.  A nearly
zonal flow develops over the southeast states Tuesday night, then
another upper trof amplifies over the central states through
Thursday. A dome of cool and dry high pressure builds into the
region through Tuesday night in the wake of a cold front which
moved through in the NEAR TERM period. Another cold front develops
over the Plains on Wednesday in response to the central states
upper trof, and an inverted surface trof also develops over the
far western Gulf by Thursday night. It is not clear how far
eastward the frontal boundary will be able to progress during this
evolution, though a consensus has the front making it into
northwest Mississippi to western Louisiana by late Thursday
night. Light northeasterly winds on Wednesday become easterly on
Thursday and continue into Thursday night as the surface high
gradually retreats from the area ahead of the approaching front.
An overrunning southerly flow aloft sets up on Thursday and
continues into Thursday night with precipitable water values
increasing to 1.5 to 1.75 inches. While dry conditions are
expected through Wednesday night, this overrunning pattern and
increasing deep layer moisture will support a return of small pops
near the coast Thursday afternoon followed by likely pops for most
of the area Thursday night. Highs on Tuesday and Thursday range
from around 70 well inland to the mid 70s over the southern
portion of the area, and Wednesday will be a bit cooler with upper
60s well inland ranging to lower 70s elsewhere.  Lows Tuesday
night range from the mid 40s well inland to the lower 50s at the
coast then moderate slightly Wednesday night before milder
temperatures follow for Thursday night with mid 50s to lower 60s
inland ranging to mid 60s at the coast. A high risk of rip
currents continues through Tuesday evening then a moderate risk of
rip currents follows through Thursday. /29

.LONG TERM /Friday Through Monday/...There are two different potential
outcomes with the central states upper trof for Friday into
Saturday. The first possibility is the upper trof slowly weakens
while advancing across the eastern states, and the second is that
a cut off upper low forms over Texas. If the cut off low
materializes, then a surface low evolves from a western Gulf
inverted trof and moves well north of the region, bringing a
weakening cold front into the forecast area on Sunday which then
stalls. Should the cut off low not develop, then the cold front
will move through the area much earlier, on Friday. Fortunately,
both solutions have some form of an overrunning pattern over the
area on Friday which supports likely to categorical pops. By
Saturday, large differences develop between the potential outcomes as
dry conditions would be expected to develop if the cold front
moves through on Friday, while otherwise some mention of pops will
be needed through the remainder of the period. Due to the
uncertainty, have gone for now with chance pops on Saturday with
slight chance to chance pops on Sunday and Monday.  Highs on
Friday and Saturday will be in the mid 60s to lower 70s along and
west of I-65 and in the lower to mid 70s east of I-65. A warming
trend ensues on Sunday, and by Monday highs will be in the mid to
upper 70s. Lows Friday night range from the lower to upper 50s
west of I-65 to the upper 50s to lower 60s east of I-65, then
trend gradually warmer with lows Sunday night mostly ranging from
around 60 inland to the mid 60s at the coast. /29

&&

.MARINE...A cold front will continue to approach from the northwest
this afternoon. Ahead of the front scattered to numerous showers and
thunderstorms can be expected with a few strong storms possible late
this afternoon and this evening. In the wake of the front a moderate
to strong northerly flow can be expected Tue through Wed. A moderate
easterly flow will develop late Wed night and continue through Thu
as a broad surface ridge of high pressure builds along the eastern
seaboard combined with another cold front approaching from the west.
32/ee

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      59  75  48  72  51  73  60  70 /  70  10   0   0   0  20  70  70
Pensacola   64  75  52  72  56  74  65  74 /  90  20   0   0   0  20  70  80
Destin      67  75  55  71  58  75  67  75 /  90  30   0   0   0  10  60  70
Evergreen   60  73  47  71  48  73  61  71 /  80  10   0   0   0  10  60  70
Waynesboro  52  70  44  68  45  69  54  64 /  60   0   0   0   0  10  60  60
Camden      56  71  46  69  47  71  58  68 /  80   0   0   0   0  10  60  70
Crestview   62  75  48  72  51  75  62  75 /  90  20   0   0   0  10  60  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday evening for ALZ265-266.

FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 21, 5:36 AM CDT, 10 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
536 AM CDT Mon Oct 21 2019

ALZ265-266-FLZ202-204-206-221045-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
536 AM CDT Mon Oct 21 2019

...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

A strong cold front will move through the area this afternoon and
evening. There is a chance of a few strong to severe storms may
develop ahead of the front. Damaging winds gusts are the primary
threat, in addition to frequent lightning and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-221045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
536 AM CDT Mon Oct 21 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

A strong cold front will move through the area this afternoon and
evening. There is a chance of a few strong to severe storms may
develop ahead of the front. Damaging winds gusts are the primary
threat, in addition to frequent lightning and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-221045-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
536 AM CDT Mon Oct 21 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Small craft advisory conditions are expected to develop over
coastal waters late tonight in the wake of a cold front.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Small craft advisory conditions are expected to continue across
portions of the marine area through Tuesday night.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 12:21 PM CDTSpecial Marine WarningMOB84 min
Oct 21, 1:47 PM CDTSpecial Marine WarningMOB51 min
Oct 21, 3:44 PM CDTSpecial Marine WarningMOB2 hr
Oct 21, 4:07 PM CDTSpecial Weather StatementMOBMobile38 min
Oct 21, 4:46 PM CDTSpecial Weather StatementMOBBaldwin59 min
Oct 21, 5:31 PM CDTSpecial Marine WarningMOB89 min
Oct 21, 5:34 PM CDTSpecial Weather StatementMOBEscambia56 min

Nearby

Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.